MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ SINGLEPIECE IOL WITH ULTRASERT DELIVERY SYSTEM; LENS, GUIDE, INTRAOCULAR

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ SINGLEPIECE IOL WITH ULTRASERT DELIVERY SYSTEM; LENS, GUIDE, INTRAOCULAR
Model Number AU00T0
Medical Device Problem Code Device Difficult to Setup or Prepare (1487)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/22/2025
Type of Reportable Event Malfunction
Event or Problem Description
Additional information has been received as the issue with leading haptic and there was no harm to the patient.
 
Additional Manufacturer Narrative
Additional information provided in b.5.,h.6.And h.11.The product was not returned.Product history records were reviewed and documentation indicated the product met release criteria.A qualified viscoelastic was indicated.The product investigation could not identify a root cause for the reported complaint.The product was not returned.The specific haptic issue was not provided.The ifu instructs: fully insert the ovd cannula, perpendicular to the device, through the viscoelastic port, located in the lens stop portion of the device.Fill the device until ovd can be observed flowing to the ¿fill-to¿ line on the nozzle tip.This will require approximately 0.2 ml of ovd.Only use an company ovd qualified for use with the pre-loaded delivery system that has been allowed to come to the operating room temperature.If inadequate viscoelastic is placed in the device this will cause inadequate coverage of the lens fold path which may cause the lens to advance incorrectly.The ifu instructs: take at least 7 seconds to gently fold the iol by advancing the plunger forward in one smooth, continuous motion until the front edge of the optic is even with the ¿fill-to¿ line on the nozzle.Do not allow any portion of the lens to exit the nozzle tip.At this position the blue spring will contact the clear main body.It is important to not advance the plunger abruptly to fold the iol as improper folding and lens damage may occur.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Additional information provided in b.5.,d.9., h.6.And h.11.The device was returned loose in a bag.The plunger was oriented correctly.Viscoelastic was observed in the device.The plunger was advanced to mid nozzle.The plunger had under rode the lens, resulting in damage to the lens.The optic was misfolded upward and rotated counter clockwise toward the left side in the device.The trailing half of the optic was torn and broken by the advancing plunger.The trailing haptic was also misfolded under the optic and was broken in the gusset and distal area by the advancing plunger.The haptic was on top of the plunger.The leading haptic was in contact against the left side of the device, twisted backward in the gusset area, and extended into the nozzle tip.The nozzle was removed and cleaned for further evaluation.The lens was removed during cleaning.Top coat dye stain testing was conducted with acceptable results.Product history records were reviewed and the documentation indicated the product met release criteria.A qualified viscoelastic was indicated.The root cause could not be determined for the reported complaint of leading haptic positioned incorrectly.The leading haptic was positioned incorrectly due to a plunger underride.The optic and trailing haptic were also broken and positioned on top of the plunger.The ifu instructs to take at least 7 seconds to gently fold the iol by advancing the plunger forward in one smooth continuous motion until the front edge of the optic is even with the fill to line on the nozzle.Do not allow any portion of the lens to exit the nozzle tip.At this position the blue spring will contact the clear main body.It is important not to advance the plunger abruptly to fold the iol, as improper folding and lens damage may occur.This may result in the lens not releasing properly from the device.Plunger underride may occur due to rapid advancement faster than the ifu recommended rate or if the operating room temperature is too high greater than 23c or 73f.Lens folding consistency is negatively affected, the lens is more adherent, and this may inhibit lens advancement.Any of the above listed causes alone or in combination may create the reported event.Top coat dye stain testing was conducted with acceptable results.File will be reopened if new information is received.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A nurse reported during an intraocular lens (iol) implant procedure, while the doctor was implanting the lens, the haptic was positioned incorrectly.A new lens was used instead to complete the surgery.Additional information was requested.
 
Additional Manufacturer Narrative
A sample device was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ SINGLEPIECE IOL WITH ULTRASERT DELIVERY SYSTEM
Common Device Name
LENS, GUIDE, INTRAOCULAR
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key22054253
Report Number1119421-2025-01443
Device Sequence Number15426995
Product Code KYB
UDI-Device Identifier00380652394864
UDI-Public(01)00380652394864(17)270512(11)240513(10)15851684
Combination Product (Y/N)N
Initial Reporter CountryFI
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAU00T0
Device Lot Number15851684
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/24/2025
Supplement Date Received by Manufacturer06/09/2025
07/11/2025
Initial Report FDA Received Date05/20/2025
Supplement Report FDA Received Date07/04/2025
08/01/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/13/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PROVISC OPHTHALMIC VISCOSURGICAL DEVICE
Patient SexUnknown